Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 25, 2025, 1:33 PM EDT for Miami-Dade County, Florida. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2025, 1:33 PM EDT (17:33 UTC)
- Expired
- Mar 25, 2025, 2:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 10 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 1:45 PM EDT | TSTM WND DMG | 2 W Naranja, FL | Trained spotter reported downed tree limbs, a damaged fence, and pea-sized hail near SW 167 Ave and SW 264 St. |
| Mar 25, 1:46 PM EDT | HAIL 1 | 3 Sse Naranja, FL | Social media report of quarter sized hail ongoing for 15 minutes near the intersection of Campbell Drive and SW 137th Avenue in Homestead. |
| Mar 25, 1:48 PM EDT | HAIL 1 | 2 S Naranja, FL | A member of the public in Leisure City reported hail to the size of quarter dollars covering his yard. |
| Mar 25, 1:56 PM EDT | HAIL 0.75 | 2 E Homestead, FL | Public reported hail up to the size of pennies at the Homestead RaceTrac gas station on SW 312th St. |
| Mar 25, 2:03 PM EDT | HAIL 0.25 | 3 Sse Naranja, FL | Off-duty NWS employee reports quarter inch diameter hail, downed small tree limbs and branches, and water ponding on roads along SW 137th Ave near Homestead Air Reserve Base. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
841
WUUS52 KMFL 251733
SVRMFL
FLC086-251800-
/O.NEW.KMFL.SV.W.0003.250325T1733Z-250325T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
133 PM EDT Tue Mar 25 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 200 PM EDT.
* At 133 PM EDT, a severe thunderstorm was located over The Redland,
moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Homestead Base, Naranja, Princeton, Richmond West, Homestead,
Inlikita, Homestead Miami Speedway, Leisure City, Palmetto Bay,
South Miami Heights, Cutler Bay, Zoo Miami, Goulds, Palmetto
Estates, West Perrine, Florida City, The Redland, Richmond Heights,
Three Lakes, and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2544 8054 2559 8053 2563 8040 2564 8031
2543 8034
TIME...MOT...LOC 1733Z 273DEG 15KT 2551 8049
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi1 follow-up statement
239
WWUS52 KMFL 251749
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
149 PM EDT Tue Mar 25 2025
FLC086-251800-
/O.CON.KMFL.SV.W.0003.000000T0000Z-250325T1800Z/
Miami-Dade FL-
149 PM EDT Tue Mar 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
At 149 PM EDT, a severe thunderstorm was located over Naranja, or
near Homestead, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Homestead Base, Naranja, Princeton, Homestead, Goulds, Homestead
Miami Speedway, Leisure City, Florida City, Cutler Bay, and The
Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2544 8048 2553 8047 2557 8043 2557 8032
2543 8034
TIME...MOT...LOC 1749Z 273DEG 15KT 2551 8041
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:23 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 25, 12:23 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Miami FL 1223 PM EDT Tue Mar 25 2025 ...New SHORT TERM, AVIATION, MARINE... .SHORT TERM... (Rest of today through Wednesday) Issued at 1213 PM EDT Tue Mar 25 2025 Scattered showers and a few thunderstorms will be likely across portions of southeast Florida this afternoon as a cold front and mid- level shortwave move across the region. Satellite imagery already shows the boundary sitting over our area as we remain in the warm sector, while activity has been firing all morning across east central Florida. MFL's 12Z sounding and MIA ACARS data already show favorable parameters for strong, damaging winds and small hail, especially given stout SBCAPE, MUCAPE and DCAPE values in the 1000-2000 J/kg range, mid- level lapse rates > 6 C/kg, mid-level temperatures < -10C, and the freezing level sitting just below 13000 ft. PWATs are also climbing, with sounding readings of 1.1 inches. Most high-res models have activity increasing after 3PM and lasting through the evening hours, with the earlier activity concentrated over areas south of Alligator Area, then propagating northward through the evening. There will also be a low-end threat of flooding rain with this event across the East Coast metro areas given the potential for showers and storms to become pinned by the Atlantic sea-breeze. There's medium-to-high confidence that we could get least half an inch with some of these showers, but HREF LPMM shows some isolated areas having up to 3-4 inches of rain if convection gets pinned for a prolonged period of time. Shower activity will gradually decrease overnight as the front and shortwave exit the region, but a few isolated showers could pop up between nightfall and midnight. Lingering moisture will provide for a second round of showers Wednesday as daytime heating peaks in the early afternoon hours. POP grids will keep 20-30 percent coverage, highest towards areas south of I-75 where the best moisture pool is shown on models. Temperatures today will again reach the mid to 80s as southerly flow persists. Evening lows will also remain on the warmer side with low to mid 60s inland, and upper 60s to around 70 near the coasts. && .LONG TERM... (Wednesday night through Monday) Issued at 308 AM EDT Tue Mar 25 2025 Moving into Wednesday night, any lingering light showers will make their exit into the waters. A large body of surface high pressure will build in over the southeastern CONUS, with upper-level ridging, to bring the return of a drier air mass and near seasonal temperatures to wrap up the week. The trough's exit will allow for northeasterly air flow to cool afternoon temperatures back into the upper 70s to low 80s on Thursday and Friday. The week will conclude with stable conditions, but as the high begins to slide into the western Atlantic, winds will pick up as we move into the weekend. Winds will strengthen on Friday and Saturday with the potential for sustained easterly winds to reach 12-18KT and gusts up to 25 mph. Looking into the weekend, long term model ensembles show with the exit of the surface high and ridge, this may allow for the approach of a shortwave trough and our next round of activity. The latest model guidance does not show much rainfall with this trough, but there will be considerate low-level moisture available (PWATs 1.4- 1.6") to support a chance for light showers (30-40%) on the Sunday. Weekend high temperatures are forecast to be in the low to mid-80s across the region. Moving into the new week, an approaching body of low pressure and associative cold front from the central CONUS may bring our next round of showers, but significant model variation only allows low confidence in the forecast at this time. && .AVIATION... (18Z TAFS) Issued at 1213 PM EDT Tue Mar 25 2025 Periods of sub-VFR conditions this afternoon possible for East Coast sites as scattered showers and thunderstorms push through the area. There's a low-end severe threat with any potential thunderstorms, including gusty winds and small hail. Winds ahead of the convective period will remain out of the south/southeast, becoming light and variable overnight. && .MARINE... Issued at 1213 PM EDT Tue Mar 25 2025 A mid-level shortwave is expected to pass through the coastal waters today, bringing chances of showers and isolated thunderstorms. Expect brief periods of rough seas and gusty winds with the strongest storms. High pressure builds back in north of the Gulf Wednesday through the rest of the week, keeping rain chances near zero. Winds and seas will remain less than headline criteria through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Miami 68 83 68 81 / 30 20 10 0 West Kendall 64 86 65 84 / 30 20 0 0 Opa-Locka 66 84 67 83 / 30 20 10 0 Homestead 66 83 67 81 / 20 20 10 0 Fort Lauderdale 66 80 68 79 / 40 20 10 0 N Ft Lauderdale 66 81 68 79 / 40 20 0 0 Pembroke Pines 67 85 68 82 / 40 20 10 0 West Palm Beach 65 81 66 80 / 40 20 0 0 Boca Raton 65 82 67 81 / 40 20 0 0 Naples 63 83 63 84 / 10 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...ATV LONG TERM....JAS AVIATION...ATV
Hazardous weather outlook, Mar 25, 10:14 AM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 1014 AM EDT Tue Mar 25 2025 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 261415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1014 AM EDT Tue Mar 25 2025 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of America. .DAY ONE...Today and tonight. Fog: Locally dense fog could reduce visibilities to below 1/4 of a mile across portions of metro and inland Broward county through noontime today. Make sure to exercise caution during your commutes. Thunderstorms: a few strong to severe thunderstorms are possible this afternoon. Main hazards will include lightning, gusty winds, large hail, and localized heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few thunderstorms are possible Wednesday as a frontal boundary lingers over the state. Rip current risk could increase again towards the end of the week into next weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Mar 25, 1:10 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
110 PM EDT Tue Mar 25 2025
FLZ073-074-173-174-251745-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
110 PM EDT Tue Mar 25 2025
...A strong thunderstorm will impact portions of central Miami-Dade
County through 145 PM EDT...
At 110 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Royal Palm Ranger, or 9 miles southwest of
Homestead General Airport, moving east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Homestead General Airport, Inlikita, Royal Palm Ranger, Florida City,
The Redland, Homestead, and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2537 8076 2549 8074 2561 8045 2537 8049
TIME...MOT...LOC 1710Z 270DEG 6KT 2543 8069
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HadiSpecial weather statement, Mar 25, 1:31 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
131 PM EDT Tue Mar 25 2025
FLZ073-074-173-174-251800-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
131 PM EDT Tue Mar 25 2025
...A strong thunderstorm will impact portions of central Miami-Dade
County through 200 PM EDT...
At 131 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Naranja, or near The Redland, moving east
at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Homestead Base, Naranja, Princeton, Richmond West, Homestead,
Homestead Miami Speedway, Leisure City, South Miami Heights, Cutler
Bay, Black Point, Zoo Miami, Goulds, Palmetto Estates, West Perrine,
Richmond Heights, Florida City, Three Lakes, Palmetto Bay, and The
Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2554 8032 2553 8033 2551 8033 2550 8034
2546 8034 2544 8048 2561 8045 2564 8039
2560 8031
TIME...MOT...LOC 1731Z 270DEG 16KT 2553 8045
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 10:01 AM EDT | Dense Fog Advisory | MFL | Broward | 85 min |
| Mar 25, 1:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Mar 25, 1:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Mar 25, 1:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Mar 25, 1:55 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 20 min |
| Mar 25, 2:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Mar 25, 2:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Mar 25, 2:15 PM EDT | Special Marine Warning | MFL | 11 min | |
| Mar 25, 2:19 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
| Mar 25, 2:28 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Mar 25, 2:39 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Mar 25, 2:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Mar 25, 2:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Mar 25, 2:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Mar 25, 3:37 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Mar 25, 3:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Mar 25, 3:55 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Mar 25, 4:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Mar 25, 5:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Mar 25, 5:16 PM EDT | Special Weather Statement | MFL | Martin | 14 min |
| Mar 25, 5:50 PM EDT | Special Weather Statement | MFL | Martin | 25 min |
| Mar 25, 5:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Mar 25, 6:11 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 5 hr |
| Mar 25, 6:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| Mar 25, 6:19 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Mar 25, 6:26 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 23 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Mar 25, 6:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Mar 25, 7:01 PM EDT | Special Marine Warning | MFL | 29 min | |
| Mar 25, 7:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Mar 25, 7:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Mar 25, 7:57 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 48 min |
| Mar 25, 7:58 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.